Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 2, 2016, 1:30 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 1:30 PM CDT (18:30 UTC)
- Expired
- Aug 2, 2016, 2:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Midland/Odessa radar (KMAF), 219 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WWUS84 KMAF 021830
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CDT TUE AUG 2 2016
TXZ074-081-021915-
BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX-
130 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 215 PM CDT...
AT 130 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALPINE...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALPINE AND ALPINE-CASPARIS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3054 10361 3040 10338 3022 10359 3032 10379
3041 10379
TIME...MOT...LOC 1830Z 118DEG 11KT 3040 10361
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:24 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 2, 12:24 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1224 PM CDT TUE AUG 2 2016 .DISCUSSION... Please see the 18Z aviation discussion below. && .AVIATION... Scattered thunderstorms are expected to develop over the higher terrain and adjacent plains this afternoon, and could affect CNM, HOB, and PEQ. For now, have included TEMPO TSRA at CNM where confidence is highest, though will continue to monitor trends and amend as needed. Potential MVFR conditions in heavy rain, lightning, and gusty winds are the main concerns. Otherwise, VFR conditions will continue the next 24 hours with elevated southeast winds which should diminish somewhat overnight. && .PREV DISCUSSION... /issued 320 AM CDT TUE AUG 2 2016/ DISCUSSION... As of 00Z/02 the center of the subtropical ridge was INVOF SE TX with some evidence of a minor weakness in the mid level height fields across W TX. The circulation assocd with subtropical ridge is expansive enuf such that the SE mid level flow will keep the more moisture laden parts of the atmosphere positioned mostly along and w of the mtns in TX/NM. The subtropical ridge will build wwd Wed/Thur and as such the theta-e ridge axis will tend to remain w, favoring isold-sct tstms in/near the mtns. SB LI's across the PB look to be mostly around -1 to +1 during max heating and without a surface boundary there is little hope for precip thru Thur. 85h temperatures will increase a few degrees each afternoon so we expect that widespread triple digit readings will be the rule thru Thur. By Fri/Sat the ridge will tend to develop newd INVOF OK/AR which will not change the dry forecast, but it could result in high temperatures a couple of degrees cooler (at most). && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 101 75 102 / 0 0 0 0 Carlsbad 73 99 74 100 / 20 20 20 10 Dryden 77 99 76 100 / 0 10 10 0 Fort Stockton 75 99 75 100 / 10 10 10 10 Guadalupe Pass 68 92 69 93 / 40 20 20 20 Hobbs 68 96 72 97 / 20 10 10 10 Marfa 64 92 65 93 / 20 20 20 10 Midland Intl Airport 75 101 75 102 / 0 10 10 0 Odessa 76 100 77 101 / 0 10 10 10 Wink 75 102 75 102 / 10 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. &&
Hazardous weather outlook, Aug 2, 3:08 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 AM CDT TUE AUG 2 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 308 AM CDT TUE AUG 2 2016 /208 AM MDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DECREASE BUT CONTINUE FOR THE HIGHER TERRAIN AND ADJACENT PLAINS FOR THE NEXT SEVERAL DAYS. GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. OTHERWISE...THE RISK OF SIGNIFICANT HAZARDOUS WEATHER OVER WEST TEXAS AND SOUTHEAST NEW MEXICO IS LOW THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 2, 1:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CDT TUE AUG 2 2016
TXZ074-081-021915-
BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX-
130 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 215 PM CDT...
AT 130 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALPINE...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALPINE AND ALPINE-CASPARIS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3054 10361 3040 10338 3022 10359 3032 10379
3041 10379
TIME...MOT...LOC 1830Z 118DEG 11KT 3040 10361
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:35 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Aug 2, 3:04 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Aug 2, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Aug 2, 3:53 PM CDT | Special Weather Statement | MAF | Ward | 52 min |
| Aug 2, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| Aug 2, 4:41 PM CDT | Special Weather Statement | MAF | Ward | 49 min |
| Aug 2, 4:57 PM CDT | Special Weather Statement | MAF | Loving, Ward, Winkler | 48 min |
| Aug 2, 5:24 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Aug 2, 6:37 PM CDT | Special Weather Statement | MAF | Andrews, Ector | 38 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.